Treatment #3 in the books!

Well, Friday was my 3rd chemo treatment.  That’s 3 out of 4 of this FEC Regimen.  I have one more left before I start on 8 weekly treatments of Taxol.  Another day that I get to make off on my calendar in the ultimate countdown!

The doctor gave me great report on Friday.  She said all of my blood work was in line with where it should be and she said that she was very happy with the way I had been able to tolerate the treatments.  I had a list of questions to ask her and she answered every one.

The first one being about going out in public.  Did I need a mask?  Was it safe to go or should I stay at home?  Her exact words to me were “you cannot live in a bubble”.  She encouraged me to go when I felt like it.  I asked about school events, being around kids, etc and she said to just be fanatical about washing my hands.  She said obviously, if you find yourself sitting near someone with a cough or who appears to be sick – to definitely move away…..but that it was just fine for me to be out and about when I felt up to it.

We had also noticed what we thought was a “rash” on the back of my head after I had my hair shaved.  We took a picture of it to see if it changed or spread.  It did not appear to have changed at all.  When the doctor took a look at the “rash” – she said it was nothing to worry about – that it wasn’t even a rash, but a stork bite/birthmark that would have been there my entire life…….only it wasn’t apparent before because my hair always covered it.

rash

The three drugs that I am currently receiving are Fluorourasil-5, Epirubicin and Cytoxin. Some of them are administer in an IV drip, but the Epirubicin must be administered by IV push but the oncology nurse.

  • Epirubicin is a vesicant.  A vesicant is a chemical that causes extensive tissue damage and blistering if it escapes from the vein.  The nurse or doctor who gives this drug must be carefully trained.  If you notice redness or swelling at the IV site while you are receiving epirubicin, alert your health care professional immediately.

So…….every time I read this it gives me cold chills.  This medicine they are injecting in my vein can cause such damage.  The nurses have to wear protective clothing (I call it their Haz-Mat suit).  Here’s a pic from Friday.

nurse

I was definitely very sleepy during my chemo this time.  Must have been at Ativan.  I got home that evening and fell asleep on the couch.

After a nice nap on Friday evening and a good nights sleep, I made an appearance at church on Saturday morning.  The United Methodist Women’s group was meeting to stuff   mastectomy comfort pillows…….and they chose this service project in honor of me.  How cool is that?  These ladies worked tirelessly sewing and stuffing these pillows.  They stuffed over 108 pillows on Saturday morning.  They are hoping to donate these pillows to a few different places to be given away to patients who may need them.  It was very humbling to know that this group of women wanted to honor me in this way.  I’m forever grateful and I know that the 108 recipients that these pillows will end up with will be very very blessed.  I love how God used my situation to inspire these ladies to do something to help others going through cancer treatments.  What an awesome God we serve!  He can take my “mess” and turn it into a “message” of love and caring from Concord UMC’s United Methodist Women.  Just doesn’t get any better!  A very special thank you to each of you who were able to participate in this service project.  You ladies Rock!

pillows

Saturday was a good day – after going to church, Hunter and I ran a few errands until I got tired.  Then I was happy to be home and on the couch again.  It was CC’s birthday – and while I had hoped to take him out to dinner to celebrate, it just didn’t happen.  Thankfully, he’s old enough to not be terribly disappointed! 🙂

Today we went to church, had lunch with friends and visited with my family.  I was a bit tired after that and came home and took about a 2.5 hr nap.  I feel okay – just a queasy stomach.  I honestly think it’s caused by the meds I’m taking rather than a side effect of the chemo.  But it’ll be bedtime soon, and hopefully I will wake up tomorrow feeling better!  Nite!

Blessings!

Sonja

Proverbs 31:25New International Version (NIV)

25  She is clothed with strength and dignity;
      she can laugh at the days to come.

 

Advertisements

Author: temporarylumps

A Christian wife, mom, daughter and friend

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s